Oklahoma, 2019

Damaging Winds and High Wind in Oklahoma, March 13, 2019

March 13, 2019 · NWS OUN · 52 events in 24 counties and zones

A very strong low pressure system brought thunderstorms with severe wind gusts on the morning of the 13th and very high non-thunderstorm winds during the afternoon of the 13th.

Where it happened

Every event with a place to put it; 50 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A very strong low pressure system brought thunderstorms with severe wind gusts on the morning of the 13th and very high non-thunderstorm winds during the afternoon of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 12, 11:36 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 12, 11:36 PM CST, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1236 AM CDT Wed Mar 13 2019

.DISCUSSION...

&&

.AVIATION...
For the 06z TAFs:

Ceilings and visibility have improved some at many sites over the
last couple of hours as increased gradient and strengthening winds
have caused more turbulent mixing. This trend is unlikely to
reverse as winds continue to increase overnight. Brief low
visibility may accompany the heaviest part of the band of heavy
rain and thunderstorms as it moves through overnight. Strong
southerly winds will veer to southwesterly tomorrow behind the
departing rain. Significant strengthening of winds will occur
tomorrow with gusts as high as 60 mph possible across western and
northern Oklahoma, and possibly into central Oklahoma.

&&

.PREV DISCUSSION... /issued 623 PM CDT Tue Mar 12 2019/

DISCUSSION...
00Z TAF discussion.

AVIATION...
IFR and LIFR conditions to continue overnight before VFR
conditions develop by late morning tomorrow. Patchy fog and very
low ceilings will continue overnight with some drizzle and light
showers this evening. There will be a round of thunderstorms that
is expected to traverse much of the area after midnight and move
from west to east through 12Z to 14Z. Skies are expected to clear
from west to east by late morning. Southeast winds will become
southerly overnight and become quite gusty. Winds will become very
strong by late morning with sustained winds of 30 to 40kts with gusts
over 40kts likely with some gusts over 50kts.

PREV DISCUSSION... /issued 251 PM CDT Tue Mar 12 2019/

DISCUSSION...
Later today through Wednesday, a very cold trough moving across the
Pacific Northwest will phase with another trough/low over the
Baja region. Farther east, a warm and humid air mass over central
and southern Texas will be advected northward into the southern
Plains through tonight. This will result in areas of dense fog,
through at least the early to mid evening. Low visibility in fog
may be mitigated by rain showers this afternoon and early evening.

Rather impressive height falls will occur late this evening through
early Wednesday morning, as a negatively tilted trough moves
across southern and central Plains. At surface, rapid
intensification of a surface low is expected over far southeast
Colorado and western Kansas on Wednesday. A tight pressure
gradient and mixing will result in the potential for damaging wind
gusts to at least 60 mph, especially across the northwest quarter
of Oklahoma. The High Wind Watch was converted to a High Wind
Warning and a Wind Advisory was issued for south central and
southeast Oklahoma.

Before this occurs, scattered showers and a few thunderstorms will
move across mainly western and northern Oklahoma this afternoon
and early evening. A more notable area/line of precipitation is
expected to enter far western Oklahoma and western north Texas
around midnight. Locally heavy rainfall is expected to occur with
some of the storms, but a relatively short duration of
precipitation will reduce the risk of flooding. Strong to severe
wind gusts may occur within this line/area of precipitation
overnight and early Wednesday, given very strong low-level shear.
Southern Oklahoma and western north Texas may be more susceptible.

After a relatively warm and dry day Wednesday, much cooler and
drier air will push across the state behind a cold front.
Sustained winds will remain rather strong through at least
midnight, but a decrease in stronger wind gusts is anticipated.
Strong gusty north winds are expected Thursday, and a Wind
Advisory may be required for northern parts of Oklahoma. Much
lighter winds are expected by Thursday evening.

Dry weather with near or slightly below average temperatures
is expected Friday into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  41  50  31 /  80   0   0   0
Hobart OK         68  38  52  29 /  10   0   0   0
Wichita Falls TX  70  43  57  32 /  30   0   0   0
Gage OK           65  33  46  24 /  30  10   0   0
Ponca City OK     68  41  47  31 / 100  10  10  10
Durant OK         69  46  58  34 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for OKZ004>030-033>039-044.

     Dense Fog Advisory until 1 AM CDT early this morning for
     OKZ004>006-009>011-014>017-021-022-033>039-044.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     OKZ031-032-040>043-045>048-050>052.

TX...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for TXZ083>089.

     Dense Fog Advisory until 1 AM CDT early this morning for
     TXZ083>085.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     TXZ090.

&&

50/12/12
Hazardous weather outlook, Mar 12, 6:32 PM CST, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
732 PM CDT Tue Mar 12 2019

OKZ004>048-050>052-TXZ083>090-140045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
732 PM CDT Tue Mar 12 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms and heavy rain...
There is a Slight Risk of severe thunderstorms late tonight
across far southwest Oklahoma and western north Texas, or areas
south of an Altus to Wichita Falls line. A Marginal Risk is
located along and south of a line from Arnett to Chickasha to
Ardmore.

Around midnight, a band of heavy rain and thunderstorms is
expected into far western Oklahoma and north Texas. The band
of thunderstorms will move quickly to the east and should
be confined to eastern Oklahoma, by mid morning Wednesday.
Damaging wind gusts are possible within this band of rain,
especially within the risk areas. The storms will also be
capable of producing localized flooding.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western north Texas and southern Oklahoma should prepare for
severe weather operations after midnight.

.Dense Fog...
Areas of dense fog will occur across portions of western Oklahoma
and western north Texas this evening. Visibility at times will
drop to 1/4 mile of less. Visibility will improve late this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Wind...
Very strong winds are possible on Wednesday. Wind gusts to 60 mph
could occur across much of the area. A High Wind Warning is in
effect for roughly the western half of Oklahoma and western north
Texas.

.Fire Weather...
Strong southwest to west winds and low relative humidity Wednesday
afternoon may lead to elevated fire weather conditions across
western Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 13, 12:07 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT WED MAR 13 2019

TXZ083-084-087-088-130630-
Foard TX-Knox TX-Baylor TX-Hardeman TX-
107 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Baylor and Hardeman Counties Until 130 AM CDT....

AT 103 AM CDT, strong thunderstorms were along a line extending from
7 miles east of Cee Vee to 5 miles north of Old Glory, moving east at
55 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3423 10000 3443 10000 3448 9981
      3438 9967 3340 9943 3340 9999 3383 10000
      3384 10005
TIME...MOT...LOC 0603Z 258DEG 46KT 3427 10031 3320 10005

Zwink
Special weather statement, Mar 13, 12:11 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 AM CDT WED MAR 13 2019

OKZ019-020-024-025-130645-
Payne OK-Oklahoma OK-Logan OK-Canadian OK-
111 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne...northwestern
Oklahoma...central Logan and northeastern Canadian Counties Until 145
AM CDT....

AT 108 AM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, moving northeast at 65 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3605 9713 3551 9760 3561 9779 3573 9771
      3573 9767 3579 9767 3616 9743 3616 9736
TIME...MOT...LOC 0608Z 211DEG 58KT 3563 9765

Zwink
Special weather statement, Mar 13, 12:29 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT WED MAR 13 2019

OKZ033-036-TXZ083-084-087-130700-
Harmon OK-Jackson OK-Foard TX-Knox TX-Hardeman TX-
129 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson...Foard...Knox and Hardeman Counties Until 200 AM CDT....

AT 126 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Kirkland to 14 miles east of Chalk to 5 miles
northwest of O'brien, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3423 10000 3463 10000 3477 9969
      3473 9967 3472 9951 3444 9946 3340 9947
      3340 9995 3383 10000 3384 10002
TIME...MOT...LOC 0626Z 245DEG 43KT 3451 10008 3390 9999 3343 9991

BRB
Special weather statement, Mar 13, 12:45 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
145 AM CDT WED MAR 13 2019

OKZ013-019-020-130715-
Payne OK-Logan OK-Noble OK-
145 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR western Payne...northeastern
Logan and eastern Noble Counties Until 215 AM CDT....

AT 143 AM CDT, a strong thunderstorm was located 5 miles northwest of
Coyle, moving northeast at 65 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3654 9698 3652 9701 3651 9701 3651 9703
      3633 9703 3633 9692 3625 9692 3624 9691
      3590 9725 3600 9743 3656 9703
TIME...MOT...LOC 0643Z 213DEG 57KT 3601 9729

Zwink
Special weather statement, Mar 13, 1:04 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
204 AM CDT WED MAR 13 2019

OKZ033>037-TXZ083>085-088-130730-
Harmon OK-Kiowa OK-Tillman OK-Greer OK-Jackson OK-Foard TX-
Wilbarger TX-Baylor TX-Hardeman TX-
204 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...
northwestern Kiowa...west central Tillman...Greer...Jackson...
southeastern Foard...Wilbarger...Baylor and southeastern Hardeman
Counties Until 230 AM CDT....

AT 202 AM CDT, strong thunderstorms were along a line extending from
7 miles southeast of Vinson to 3 miles southeast of Millers Creek
Reservoir, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3340 9941 3365 9948 3375 9948 3377 9951
      3486 9980 3512 9938 3511 9936 3340 9897
TIME...MOT...LOC 0702Z 208DEG 49KT 3484 9975 3336 9937

Zwink
Special weather statement, Mar 13, 1:36 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
236 AM CDT WED MAR 13 2019

OKZ022-034>036-130800-
Kiowa OK-Washita OK-Greer OK-Jackson OK-
236 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR western Kiowa...southwestern
Washita...eastern Greer and eastern Jackson Counties Until 300 AM
CDT....

AT 235 AM CDT, strong thunderstorms were along a line extending from
5 miles west of Mangum to 7 miles east of Eldorado, moving northeast
at 40 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3520 9917 3467 9905 3444 9935 3446 9936
      3446 9938 3442 9940 3441 9939 3437 9944
      3494 9959
TIME...MOT...LOC 0735Z 220DEG 36KT 3487 9959 3444 9952

Zwink

The radar

The Altus AFB radar (KFDR), 74 km away, was scanning. The volume nearest the first event began at 07:35 UTC.

Open the radar archive at this moment

Event by event

50 high wind, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kiowa

When
March 13, 1:38 AM CST
Where
Kiowa County, 2.15 mi NNW of (Hbr)hobart Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.020, -99.060

Thunderstorm Wind, Love

When
March 13, 3:45 AM CST
Where
Love County, 1.8 mi SE of Burneyville
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
33.890, -97.280

High Wind, Carter

When
March 13, 3:55 AM CST
Where
Carter forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Location is 1 mile northeast of Gene Autry, OK.

High Wind, Bryan

When
March 13, 4:50 AM CST
Where
Bryan forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Location is 6 miles south-southeast of Durant, OK.

High Wind, Pontotoc

When
March 13, 5:25 AM CST
Where
Pontotoc forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Location is 6 miles southwest of Fittstown, OK.

High Wind, Pontotoc

When
March 13, 5:50 AM CST
Where
Pontotoc forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Downed power lines at Highway 19 and CR 3520.

High Wind, Pontotoc

When
March 13, 5:55 AM CST
Where
Pontotoc forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Power lines down near CR 3610 and CR 1555.

High Wind, Dewey

When
March 13, 11:50 AM CST
Where
Dewey forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Location is 4 miles west-northwest of Camargo, OK.

High Wind, Ellis

When
March 13, 12:10 PM CST
Where
Ellis forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Location is 8 miles west-southwest of Arnett, OK.

High Wind, Blaine

When
March 13, 12:25 PM CST
Where
Blaine forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Location is 7 miles west of Watonga, OK.

High Wind, Ellis

When
March 13, 12:53 PM CST
Where
Ellis forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Location is 1 mile southwest of Gage, OK.

High Wind, Washita

When
March 13, 12:53 PM CST
Where
Washita forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Location is 1 mile west of Burns Flat, OK.

High Wind, Harmon

When
March 13, 12:55 PM CST
Where
Harmon forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Location is 3 miles westof Gould, OK.

High Wind, Dewey

When
March 13, 1:10 PM CST
Where
Dewey forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Location is 3 miles north of Putnam, OK.

High Wind, Beckham

When
March 13, 1:15 PM CST
Where
Beckham forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Location is 4 miles east-southeast of Erick, OK.

High Wind, Woodward

When
March 13, 1:15 PM CST
Where
Woodward forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location is 3 miles south-southwest of Freedom, OK.

High Wind, Woods

When
March 13, 1:22 PM CST
Where
Woods forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Location is Alva, OK.

High Wind, Harper

When
March 13, 1:30 PM CST
Where
Harper forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Power poles blown down west of Buffalo and south of Highway 64.

High Wind, Beckham

When
March 13, 1:35 PM CST
Where
Beckham forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Location is 5 miles south Elk City, OK.

High Wind, Oklahoma

When
March 13, 1:38 PM CST
Where
Oklahoma forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

At least one light pole was downed on I-35 and Hefner Road.

High Wind, Ellis

When
March 13, 1:40 PM CST
Where
Ellis forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Location 8 miles west-southwest of Arnett, OK.

High Wind, Custer

When
March 13, 1:40 PM CST
Where
Custer forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Location is 4 miles west-southwest Weatherford, OK.

High Wind, Roger Mills

When
March 13, 1:40 PM CST
Where
Roger Mills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Location is 6 miles southwest of Cheyenne, OK.

High Wind, Harper

When
March 13, 1:42 PM CST
Where
Harper forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Tractor trailer truck blown over on Highway 270.

High Wind, Custer

When
March 13, 1:53 PM CST
Where
Custer forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Location is in Clinton, OK.

High Wind, Ellis

When
March 13, 1:55 PM CST
Where
Ellis forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Location in Gage, OK.

High Wind, Washita

When
March 13, 2:00 PM CST
Where
Washita forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Location is 4 miles west-northwest of Bessie, OK.

High Wind, Woodward

When
March 13, 2:10 PM CST
Where
Woodward forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location is 7 miles west-northwest of Seiling, OK.

High Wind, Ellis

When
March 13, 2:13 PM CST
Where
Ellis forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Location in Gage, OK.

High Wind, Comanche

When
March 13, 2:15 PM CST
Where
Comanche forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Location is 3 miles west of Medicine Park, OK.

High Wind, Custer

When
March 13, 2:20 PM CST
Where
Custer forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Location is 5 miles southwest of Butler, OK.

High Wind, Woodward

When
March 13, 2:35 PM CST
Where
Woodward forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location in Woodward, OK.

High Wind, Woods

When
March 13, 2:44 PM CST
Where
Woods forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Location in Alva, OK.

High Wind, Custer

When
March 13, 2:55 PM CST
Where
Custer forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Location is 3 miles northeast of Clinton, OK.

High Wind, Jackson

When
March 13, 3:00 PM CST
Where
Jackson forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Location is 3 miles south of Altus, OK.

High Wind, Woodward

When
March 13, 3:25 PM CST
Where
Woodward forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location 3 miles south-southwest of Freedom, OK.

High Wind, Blaine

When
March 13, 3:30 PM CST
Where
Blaine forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Location 7 miles west of Watonga, OK.

High Wind, Greer

When
March 13, 3:30 PM CST
Where
Greer forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Pieces of sheet metal roof torn off of a barn. Time estimated.

High Wind, Woodward

When
March 13, 3:35 PM CST
Where
Woodward forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location 2 west-southwest of Woodward, OK.

High Wind, Woodward

When
March 13, 3:35 PM CST
Where
Woodward forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Several power poles snapped in Woodward. Arcing lines caused spot fires.

High Wind, Oklahoma

When
March 13, 4:00 PM CST
Where
Oklahoma forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Stop light pole was blown down along Sheridan Ave. Time estimated from radar.

High Wind, Oklahoma

When
March 13, 4:10 PM CST
Where
Oklahoma forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Roof partially torn off of a fire station at SE 15TH and Sunnylane road in Del City.

High Wind, Woodward

When
March 13, 4:14 PM CST
Where
Woodward forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Location in Woodward, OK.

High Wind, Dewey

When
March 13, 4:40 PM CST
Where
Dewey forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Location 3 miles north of Putnam, OK.

High Wind, Cleveland

When
March 13, 5:01 PM CST
Where
Cleveland forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Portions of a wooden backyard fence were blown down 3 miles northwest of Noble.

High Wind, Oklahoma

When
March 13, 6:13 PM CST
Where
Oklahoma forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Power pole down along I-44 just east of I-35, about 6 miles north-northeast of Lake Aluma.

High Wind, Oklahoma

When
March 13, 6:13 PM CST
Where
Oklahoma forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Power pole down along I-44 just east of I-35, 6 miles north-northeast of Lake Aluma.

High Wind, Garfield

When
March 13, 7:50 PM CST
Where
Garfield forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Location is 3 miles southeast of Breckenridge, OK.

High Wind, Blaine

When
March 13, 8:00 PM CST
Where
Blaine forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Location is 7 miles west of Watonga, OK.

High Wind, Custer

When
March 13, 8:15 PM CST
Where
Custer forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Location is 4 miles west-southwest Weatherford, OK.

High Wind, Logan

When
March 13, 8:20 PM CST
Where
Logan forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Location is 4 miles south-southeast of Marshall, OK.

High Wind, Noble

When
March 13, 8:45 PM CST
Where
Noble forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Location is 7 miles south-southeast of Red Rock, OK.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811421, 811422, 811983, 812001, 811992, 812971, 812969, 812000, 811982, 811981, 811958, 811991, 811957, 811989, 811987, 811998, 811997, 812992, 811973, 812980, 811955, 811956, 811980, 812990, 811960, 811949, 811978, 811996, 811945, 811976, 811995, 811954, 811953, 811986, 811984, 811951, 811952, 812996, 811948, 812968, and more.